New Mexico, 2014

Damaging Wind in New Mexico, August 9, 2014

August 9, 2014 · NWS EPZ · 1 event in 1 county or zone

A weak surface low was located just north of Truth or Consequences with an upper level trough approaching from the west. Some drier air moved into the region with dew points in the upper 40s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

A weak surface low was located just north of Truth or Consequences with an upper level trough approaching from the west. Some drier air moved into the region with dew points in the upper 40s. Outflow from a decaying thunderstorm moved through and produced a wind gust to 59 mph at the Truth or Consequences Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 9, 2:10 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 9, 2:10 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
310 PM MDT SAT AUG 9 2014

.SYNOPSIS...
MOIST AND UNSTABLE AIR REMAINS OVER THE REGION WITH SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH SUNDAY.
PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE
POSSIBLE. THUNDERSTORM ACTIVITY WILL DIMINISH TO A MORE ISOLATED
LOWLAND AND SCATTERED MOUNTAIN COVERAGE FOR THE WEEK AS AVAILABLE
MOISTURE DECREASES AND HIGH PRESSURE ALOFT STRENGTHENS. DAY TIME
TEMPERATURES WILL WARM BACK UP TO NEAR SEASONAL AVERAGES MOST OF
THE WEEK.

&&

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE AND MOIST UNSTABLE AIR MASS REMAIN IN
PLACE OVER THE STATE. WHILE AREAS THAT RECEIVED DECENT RAINFALL
EARLY THIS MORNING HAVE QUIETED DOWN...SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP OVER PORTIONS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS THIS AFTERNOON. PERIODS OF MODERATE TO
HEAVY RAINFALL ARE EXPECTED FROM THE STRONGER STORMS. SHOWERS AN
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE NIGHT.
WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED...BUT LOCALIZED
FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS AND LOW WATER
CROSSINGS IS POSSIBLE.

ON SUNDAY AND MONDAY...THE AIR MASS WILL BE SLIGHTLY LESS MOIST
AND UNSTABLE AND HIGH PRESSURE ALOFT WILL GRADUALLY RE-STRENGTHEN
OVER THE AREA. THAT SAID...CONDITIONS WILL REMAIN MOIST ENOUGH FOR
SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE AREA ON SUNDAY.
STORM DEVELOPMENT WILL ALSO BE AIDED BY A WEAK FRONTAL BOUNDARY
MOVING SOUTH INTO THE LOCAL AREA. LIFT ALONG THE BOUNDARY SHOULD
BE ABLE TO OVERCOME THE MILD STABILITY FROM THE HIGH. MODERATE TO
HEAVY RAINFALL WILL BE POSSIBLE.

MODELS CONTINUE THE TREND OF GRADUALLY STRENGTHENING THE HIGH AND
SLOWLY REDUCING MOISTURE ACROSS THE AREA THROUGH MUCH OF THE WEEK.
THE DEEPER MOISTURE AXIS WILL SHIFT BACK OVER TO ARIZONA WHICH
WILL REDUCE CHANCES FOR THUNDERSTORMS DOWN TO ISOLATED...EXCEPT
FOR PORTIONS OF SOUTHWEST WHICH ARE CLOSER TO THE MOISTURE PLUME
IN ARIZONA. TEMPERATURES WILL ALSO WARM BACK UP TO NEAR SEASONAL
NORMALS THROUGH THE WEEK. WHILE STORMS WILL PREDOMINANTLY ISOLATED
ACROSS THE LOWLANDS...PERIODS OF MODERATE TO HEAVY RAINFALL WITH
LOCALIZED MINOR FLOODING REMAIN POSSIBLE. MOUNTAIN AREAS WILL
CONTINUE TO GET DECENT AMOUNTS OF RAIN THROUGH THE WEEK.

TOWARD THE END OF THE WEEK...MODELS INDICATE A LARGE PACIFIC
TROUGH WILL BEGIN TO MOVE INLAND. AS IT DOES...THE HIGH ALOFT WILL
BE WEAKENED AND SHIFTED TO THE EAST. ALSO THE MOISTURE PLUME WILL
BE PULLED BACK OVER THE AREA AS PART OF SOUTHWEST FLOW AHEAD OF
THE TROUGH. FRIDAY AND FRIDAY NIGHT COULD BE VERY ACTIVE WITH LIFT
AND FORCING FROM THE TROUGH ENHANCING THUNDERSTORM DEVELOPMENT.
DRY CONDITIONS COULD OCCUR NEXT WEEKEND IN THE STABLE FLOW BEHIND
THE PASSAGE OF THE TROUGH.

&&

.AVIATION...VALID 10/00Z - 11/00Z.
ISOLATED TO SCATTERED -TSRAGS/WND VRB20G35KT/CIGS 040-060/VSBY 5SM
THROUGH 05Z MOST AREAS.  EXCEPTION WILL BE EL PASO...SOUTHERN DONA
ANA AND FAR SOUTHWEST OTERO COUNTIES...WHERE VFR CONDTS WILL PREVAIL
THROUGH 19Z SUNDAY. OUTSIDE STORMS...LOOK FOR SCT-BKN060-080
SCT-BKN100-140 AND SCT200-300. SFC WINDS WILL GENERALLY REMAIN VARIABLE
UNTIL 20Z SUNDAY UNDER 10 KTS. THEREAFTER WIND SPEEDS WILL INCREASE
TO 7-12KTS AND BECOME EASTERLY AREAWIDE.
&&

.FIRE WEATHER...

A WEAK RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER
SOUTHERN ARIZONA/NEW MEXICO THROUGH EARLY SUNDAY...THEN BEGIN TO
MIGRATE NORTH SUNDAY EVENING.  THIS WILL ALLOW ANOTHER INVERTED
TROUGH TO MOVE UP OUR WAY FROM THE SOUTHEAST AT THAT TIME.   LIFT
AHEAD OF THIS FEATURE WILL HELP RAMP UP THUNDERSTORM ACTIVITY AT
THAT TIME AS A CONSEQUENCE.  AN ACTIVE PERIOD IS ALSO EXPECTED LATE
MONDAY AFTERNOON AND EVENING...AS LIFT AHEAD OF AN APPROACHING BACK
DOOR FRONTAL BOUNDARY...ASSISTS IN ENHANCING CONVECTION ONCE AGAIN
AREA WIDE FOR US.  WE WILL DRY OUT A LITTLE MID WEEK...AS THE
MONSOON DRIVEN MOISTURE PLUME SHIFTS FURTHER WESTWARD INTO AZ.
HOWEVER STORM CHANCES COULD GO UP LATER NEXT WEEK...AS AN
UNSEASONABLY DEEP PACIFIC TROUGH DRIVES THE PLUME BACK OVER US.
LOOK FOR ISOLATED HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOW AREA
FLOODING POSSIBLE. AFTERNOON TEMPERATURES WILL RUN NEAR NORMAL FOR
MOST OF NEXT WEEK.  MIN RH WILL RANGE FROM THE 30S LOWLANDS...TO
50-60 PERCENT OVER HIGHEST MOUNTAIN ELEVATIONS.  VALUES MAY FALL
ROUGHLY 5% FROM THIS WED AND THU...WITH THE SLIGHTLY DRIER EXPECTED
IN PLACE FOR US AT THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  93  72  91  72 /  30  30  20  30  30
SIERRA BLANCA           65  86  65  84  65 /  30  30  20  30  30
LAS CRUCES              66  91  68  90  69 /  30  30  30  30  30
ALAMOGORDO              65  92  68  89  68 /  30  30  20  40  30
CLOUDCROFT              50  69  51  67  50 /  30  50  30  40  40
TRUTH OR CONSEQUENCES   65  90  67  89  69 /  30  40  30  30  30
SILVER CITY             59  84  59  84  61 /  20  40  30  30  30
DEMING                  65  93  66  92  67 /  30  30  30  30  30
LORDSBURG               65  91  67  91  67 /  30  30  30  30  30
WEST EL PASO METRO      69  93  70  92  71 /  30  30  20  30  30
DELL CITY               66  92  67  91  66 /  30  30  20  30  30
FORT HANCOCK            71  91  72  89  73 /  30  30  20  30  30
LOMA LINDA              65  86  67  84  66 /  30  30  20  30  30
FABENS                  70  93  71  92  71 /  30  30  20  30  30
SANTA TERESA            68  93  69  90  70 /  30  30  20  30  30
WHITE SANDS HQ          67  91  68  89  67 /  30  30  20  30  30
JORNADA RANGE           65  91  66  86  67 /  30  30  30  30  30
HATCH                   63  92  66  89  66 /  30  30  30  30  30
COLUMBUS                68  91  69  90  70 /  30  30  30  30  30
OROGRANDE               67  91  69  88  68 /  30  30  20  30  30
MAYHILL                 54  76  56  73  56 /  30  50  30  40  40
MESCALERO               55  78  56  75  56 /  30  50  30  40  40
TIMBERON                55  77  56  74  56 /  30  40  30  40  40
WINSTON                 55  81  55  76  57 /  30  50  30  40  40
HILLSBORO               61  83  64  84  62 /  30  40  30  30  30
SPACEPORT               66  89  67  90  68 /  30  30  30  30  30
LAKE ROBERTS            58  84  60  81  60 /  30  50  30  40  40
HURLEY                  63  87  63  88  65 /  20  40  30  30  30
CLIFF                   61  88  64  86  63 /  30  40  30  30  30
MULE CREEK              57  79  56  84  57 /  20  40  30  30  30
FAYWOOD                 61  86  64  81  64 /  30  40  30  30  30
ANIMAS                  65  91  65  87  67 /  30  30  30  30  30
HACHITA                 65  92  67  89  67 /  30  30  30  30  30
ANTELOPE WELLS          63  91  65  89  64 /  30  30  40  30  30
CLOVERDALE              62  83  65  85  65 /  30  40  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/22 LUNDEEN/TRIPOLI
Hazardous weather outlook, Aug 9, 10:32 AM MST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1132 AM MDT SAT AUG 9 2014

NMZ401>417-TXZ418>424-101745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1132 AM MDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER THE AREA.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL WITH
EXCESSIVE RUNOFF THAT MAY CAUSE FLOODING ALONG DRAINAGES...SMALL
STREAMS...ARROYOS AND LOW WATER CROSSINGS. WIND GUSTS UP TO 40 MPH
ARE ALSO POSSIBLE NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE WEEK. WHILE MOISTURE LEVELS WILL BE LOWER...SOME OF
THE STORMS WILL STILL BE ABLE TO PRODUCE MODERATE TO HEAVY
RAINFALL WITH LOCALIZED FLOODING POSSIBLE. AN UPPER LEVEL SYSTEM
APPROACHING THE AREA FROM THE WEST MAY ENHANCE THUNDERSTORM
ACTIVITY LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

LUNDEEN

In the hours before

Special weather statement, Aug 9, 2:00 PM MST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
300 PM MDT SAT AUG 9 2014

TXZ422-424-092145-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-SOUTHERN HUDSPETH
HIGHLANDS TX-
300 PM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL HUDSPETH COUNTY THROUGH
345 PM MDT...

AT 256 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SIERRA BLANCA...MOVING
NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  SIERRA BLANCA...
  QUITMAN CANYON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3132 10553 3131 10527 3102 10534 3104 10553
TIME...MOT...LOC 2100Z 181DEG 8KT 3113 10543

FAUSETT
Special weather statement, Aug 9, 2:05 PM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
305 PM MDT SAT AUG 9 2014

TXZ422-424-092145-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-SOUTHERN HUDSPETH
HIGHLANDS TX-
305 PM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING SOUTHERN HUDSPETH COUNTY THROUGH
345 PM MDT...

AT 259 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF VAN HORN...MOVING
NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  FRENCHMAN CANYON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3095 10535 3110 10514 3089 10500 3078 10516
TIME...MOT...LOC 2105Z 141DEG 6KT 3091 10515

FAUSETT
Special weather statement, Aug 9, 3:48 PM MST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
448 PM MDT SAT AUG 9 2014

NMZ410>413-092330-
CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA
ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-
448 PM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH
530 PM MDT...

AT 443 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 23 MILES NORTHEAST OF LEASBURG...MOVING
SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  JORNADA RANGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3240 10672 3255 10694 3281 10665 3268 10646
TIME...MOT...LOC 2248Z 039DEG 11KT 3268 10663

FAUSETT
Special weather statement, Aug 9, 4:17 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
517 PM MDT SAT AUG 9 2014

TXZ419-420-423-100000-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH
COUNTIES TX-
517 PM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING WESTERN HUDSPETH AND SOUTHEASTERN
EL PASO COUNTIES THROUGH 600 PM MDT...

AT 510 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF FORT HANCOCK...MOVING
NORTHWEST AT 25 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  FABENS...
  INDIAN CLIFFS RANCH...
  TORNILLO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3152 10622 3171 10606 3147 10575 3133 10588
TIME...MOT...LOC 2317Z 128DEG 20KT 3146 10590

FAUSETT
Special weather statement, Aug 9, 4:25 PM MST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
525 PM MDT SAT AUG 9 2014

NMZ404-405-407-100015-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
525 PM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING EXTREME SOUTHERN GRANT AND
WESTERN LUNA COUNTIES THROUGH 615 PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
TWO STRONG THUNDERSTORMS 20 MILES WEST OF DEMING...MOVING SOUTHWEST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  GAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3187 10795 3196 10835 3234 10805 3229 10780
TIME...MOT...LOC 2325Z 023DEG 16KT 3215 10809

FAUSETT
Special weather statement, Aug 9, 6:04 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
704 PM MDT SAT AUG 9 2014

NMZ402-408-409-100145-
EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA
HIGHLANDS/BLACK RANGE NM-
704 PM MDT SAT AUG 9 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL SIERRA COUNTY THROUGH 745
PM MDT...

AT 656 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 16 MILES EAST OF
MONTICELLO...MOVING SOUTHWEST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  TRUTH OR CONSEQUENCES...
  MONTICELLO...
  CABALLO...
  LAS PALOMAS...
  PLACITAS...
  PLACITAS IN SIERRA COUNTY...
  WILLIAMSBURG...
  ELEPHANT BUTTE...
  CUCHILLO...
  ALAMOSA CANYON...
  ROCK HOUSE...
  NORTH MONTICELLO POINT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. THESE STORMS MAY INTENSIFY...SO STAY ABREAST OF THE
LATEST STATEMENTS AND WARNINGS.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3347 10701 3292 10721 3310 10771 3349 10747
      3349 10707
TIME...MOT...LOC 0103Z 024DEG 37KT 3342 10723

FAUSETT

The radar

The Holloman AFB radar (KHDX), 108 km away, was scanning. The volume nearest the first event began at 01:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dona Ana

When
August 9, 6:35 PM MST
Where
Dona Ana County, 33.31 mi N of Garfield
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
33.232, -107.269

The Truth or Consequences ASOS reported a peak wind gust of 59 mph from a thunderstorm outflow.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538834.